Saturday, July 19, 2008

Centenni-AL


A few things to report...

First, the back injury is really progressing. The pain is mostly gone. I've still got some ache and some tingling down the leg at times, but none of the real agony I had after the injury. And much of my flexibility and strength has returned. I'm walking, swimming, biking, stretching, and doing light weight training to rehab and strengthen the body.

Second, I've broken 100 on the new bike. I'm happy to report that in 2 weeks I've logged 125 miles on the Sampson. These are not big miles, but I'm pretty happy with my progress. My standard ride is a 15 miler now, and I am moving along pretty well through a mix of hills and flats. Next week, I'm going to bump up to 20 mile rides and see how I feel.

Third, Monday I go for my (hopefully) last round of epidur-AL steroids. I really hope it is my last!!! I can't begin to tell you how rough these are on the system. Maybe it is just me but I have been majorly side-effected (as I've mentione before):

My resting heart rate (usually at 48 bpm) is now about 74. I get these heart racing moments where, inexplicably, I feel like I've just run up a flight of stairs. I have trouble falling asleep, and I wake up, frequently, with my heart pounding away. I get hot flashes (to accompany the heart racing) where I'm suddenly bathed in sweat. And I am one moody motherfucker! Right now (at the end of a cycle of 'roids) I'm so edgy and irritable. And, frequently, I'm in these black moods. (I think of them as my "grrrrrr, FUCK OFF!" moods.) I'm willing to bet that after Monday (next set of injections) the emotional roller coaster will level for a while, and I'll feel great again...for a while. SUCKS! BUT...it's better than back surgery and better than the pain and debilitation I was going through.

I'm a doper. What can I do?



And speaking of dopers, how 'bout that TDF? What fun!



Here's an interesting essay that suggests that maybe the TDF should say au revoir for a while.

All for now...

8 comments:

moveitfred said...

That may be the stupidest article Moveitfred has ever skimmed.

big negro said...

Yo Mama

Menstru-AL said...

Al,

Let's not jump to conculsions here and just assume it is the epidurals that are making you feel like this. All the mood swings and hot flashes makes me think that you are just having a rough period or that you are going through menopause. Check with your doctor.

Al said...

I have been spotting and the hot flashes are prolonged...

Heywood Jablome said...

Al, Fred is a hatter. Good luck with the roids. Have you notices zits on your back yet? Does Fred think your testicles are getting smaller? How about the tits, growing much?

Vive Le Tour, AL.

moveitfred said...

Here's Moveitfred at work.


Here's Moveitfred on the weekends.

Anonymous said...

BiCoastals:

Last post was July 19th.

Bring us all back together. C'mon.

Summer is over and I know ya'll have nothing better to do.

Missin you....

Anonymous said...

what the hell happened to this train wreck...